Mathematical Research Letters

Volume 16 (2009)

Number 6

A proof of Lens Rigidity in the category of Analytic Metrics

Pages: 1057 – 1069

DOI: http://dx.doi.org/10.4310/MRL.2009.v16.n6.a13

Author

James Vargo (University of Washington)

Abstract

Consider a compact Riemannian manifold with boundary. If all maximally extended geodesics intersect the boundary at both ends, then to each geodesic $\gamma(t)$ we can form the triple $(\dot\gamma(0),\dot\gamma(T),T)$, consisting of the initial and final vectors of the segment as well as the length between them. The collection of all such triples comprises the lens data. In this paper, it is shown that in the category of analytic Riemannian manifolds, the lens data uniquely determine the metric up to isometry. There are no convexity assumptions on the boundary, and conjugate points are allowed, but with some restriction.

Full Text (PDF format)